Rated 5.0/5 based on 10 votes

Top
10
Doctor insights on: Cushings Syndrome Caused By Steroid Use

Share
1

1
Does cushing's syndrome and moon face disappear after u stop taking steroid?

Does cushing's syndrome and moon face disappear after u stop taking steroid?

If truly secondary: If the cushing's is secondary to taking the steroids, then the symptoms will lessen once the steroids are stopped. It may take some time for the moon face to disappear. ...Read more

Connect with a doctor for a more personalized answer ›
Dr. Daniel Bauman
Board Certified
25 years in practice
41K people helped
Get help from a real doctor now
Continue

Steroid Use (Definition)

There are several different types of steroids. Anabolic steroids are often used to gain muscle mass and are the "steroids" that are baned in professional sports/olympics, etc. These can be dangerous if taken innapropriately. Corticosteroids are used commonly to treat inflammation and are found in many different medications, and can be used in joint injections, etc.Hope ...Read more


2

2
I have a lump on both tops of my shoulders. Could this be from steroid shots that where given in my hip. Cushing syndrom?

Shoulder lump: Highly doubt cushing if that's the only thing you have. A steroid shot will not give you cushing. I recommend that you be seen because without looking and feeling your lump, it's essentially impossible to tell what those are. ...Read more

Connect with a doctor for a more personalized answer ›
Dr. Daniel Bauman
Board Certified
25 years in practice
41K people helped
Get help from a real doctor now
Continue
3

3
Confused about dexamethasone suppression test. how can taking a steroid LOWER cortisol levels? having this to check for cushing's.

Confused about dexamethasone suppression test. how can taking a steroid LOWER cortisol levels? having this to check for cushing's.

Cortisol: If your adrenal glands are working correctly a dose of dexamethasone would lower the cortisol levels. Have you had cortisol levels drawn without dexamethasone? Do you have symptoms related to cortisol? ...Read more

Connect with a doctor for a more personalized answer ›
4

4
Could changes of face be caused by cushing's syndrome?

Could changes of face be caused by cushing's syndrome?

Yes: There are changes that appear in the face (and throughout the body) as a result of cushing's syndrome. Typically they are described as "moon facies" meaning the face takes a rounded appearance. Discuss your symptoms with your doctor treating your cushing's. Best wishes. ...Read more

Connect with a doctor for a more personalized answer ›
5

5
Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?

Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?

Yes: Cushing's syndrome by definition is high level of cortisol in the body. If the cause was taking too much cortisol and you successfully weaned off of it, then you no longer have cushing's syndrome. Moon face could also resolve but this takes a lot longer. ...Read more

Connect with a doctor for a more personalized answer ›
6

6
How cushing syndrome causes back pain?

How cushing syndrome causes back pain?

Weight gain: Can cause it. Also, high cortisol levels will lead over time to bone loss, particularly in the spines of the back, which can lead to back pain. Check w/your doctor. ...Read more

Connect with a doctor for a more personalized answer ›
Dr. Daniel Bauman
Board Certified
25 years in practice
41K people helped
Get help from a specialist now
Continue
7

7
What is the cause of the hyperpigmentation in people with cushing syndrome and addison's disease?

Pituitary hormone: These people have increased secretion of crh (corticotropin releasing hormone & acth (adrenocorticotropic hormone, also called corticotropin) from the pituitary gland. The cells that secrete acth also secrete melanocyt stimulating hormone (msh). Msh stimulates skin and mucus cells to secrete melanin (dark bronze pigment) which leads to the hyperpigmentation. Thats the full story! ...Read more

Connect with a doctor for a more personalized answer ›
8

8
Hyper-eosinophilic syndrome; cause unknown. Probably immune related. Alternatives to indefinite steroid treatment?

Hyper-eosinophilic syndrome; cause unknown. Probably immune related. Alternatives to indefinite steroid treatment?

HES treatment: Standard hes treatment includes steroid medications such as prednisone, and chemotherapeutic agents such as hydroxyurea, Chlorambucil and vincristine. Interferon-alpha may also be used as a treatment. The more promising medication is gleevac (imatinib). ...Read more

Connect with a doctor for a more personalized answer ›
9

9
If cushing's syndrome is undiagnosed during pregnancy what problems could the baby be born with? Could this cause pituitary dwarfism?

If cushing's syndrome is undiagnosed during pregnancy what problems could the baby be born with? Could this cause pituitary dwarfism?

Not really.: Cushing's doe not appear to be terribly damaging to the fetus. Most complications seen from cushing's in pregnancy result from effects on the health of the mother, which can in turn affect the health of the developing fetus. Common maternal complication is high blood pressure, which can lead to pre-eclampsia, can also predispose to diabetes during pregnancy. Once born, babies are usually normal. ...Read more

Connect with a doctor for a more personalized answer ›
10

10
Is it possible for a caudal spinal steroid injection to cause cauda equina syndrome symptoms?

Is it possible for a caudal spinal steroid injection to cause cauda equina syndrome symptoms?

Not likely: Because the spinal cord ends at bout vertebral level L1 (range T12-L3) and epidural injection is performed at L4, the risks of the injection does not include direct injury to the spinal cord. Hope that helps. ...Read more

Connect with a doctor for a more personalized answer ›

Steroid Abuse (Definition)

Steroid abuse is also known as Steroid use. Continuous use inspite of consequences, both social as ...Read more


Dr. Foead Geula
2,093 doctors shared insights

Steroids (Definition)

Many children with croup need prescription medications. Often steroids can ...Read more


Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Daniel Bauman
Board Certified, Pharmacology
25 years in practice
41K people helped
Continue
68,000 doctors available
Find us on Facebook